Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 28, 2016, 5:07 PM EDT for Cass County, Indiana. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 5:07 PM EDT (21:07 UTC)
- Expired
- Aug 28, 2016, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:13 PM EDT | HAIL 1.75 | Dunkirk, IN | EMERGENCY MANAGER RELAYED REPORT FROM A SPOTTER ON US-24. |
| Aug 28, 5:15 PM EDT | TSTM WND DMG | 2 Ssw Logansport, IN | MULTIPLE TREES AND FENCES DOWN. MULTIPLE TREES SNAPPED OFF. LARGE SIGN ON HWY 24 DOWN ACROSS WESTBOUND LANES. |
| Aug 28, 5:20 PM EDT | TSTM WND DMG | 1 E Logansport, IN | LIMBS/TREES DOWNED NEAR THE HIGH SCHOOL. MENTIONED HAIL ALSO OCCURRED-ABOUT NICKLE SIZED FROM NEARBY PICTURES. |
| Aug 28, 5:20 PM EDT | TSTM WND DMG | Logansport, IN | SEVERAL REPORTS OF WIND DAMAGE AROUND LOGANSPORT, AND REPORTS OF GOLF BALL SIZED HAIL. ESTIMATED 60-70 MPH WINDS. |
| Aug 28, 5:20 PM EDT | HAIL 1.75 | Logansport, IN | . |
| Aug 28, 5:20 PM EDT | HAIL 1.75 | Logansport, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS53 KIWX 282107
SVRIWX
INC017-282145-
/O.NEW.KIWX.SV.W.0048.160828T2107Z-160828T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 PM EDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASS COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 545 PM EDT
* AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
LOGANSPORT... MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...ROYAL CENTER...LAKE CICOTT...CLYMERS...ANOKA AND
ADAMSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 8637 4069 8637 4069 8643 4072 8652
4074 8653 4074 8658 4087 8651 4083 8621
4065 8630
TIME...MOT...LOC 2107Z 290DEG 11KT 4077 8641
HAIL...1.00IN
WIND...60MPH
$$
NWS2 follow-up statements
908
WWUS53 KIWX 282118
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT SUN AUG 28 2016
INC017-282145-
/O.CON.KIWX.SV.W.0048.000000T0000Z-160828T2145Z/
CASS IN-
518 PM EDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CASS COUNTY...
AT 517 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOGANSPORT...
MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...CLYMERS...ANOKA AND ADAMSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 8637 4069 8637 4069 8643 4072 8652
4073 8651 4074 8649 4085 8642 4083 8621
4065 8630
TIME...MOT...LOC 2117Z 290DEG 11KT 4076 8637
HAIL...1.75IN
WIND...60MPH
$$
NWS321
WWUS53 KIWX 282122
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SUN AUG 28 2016
INC017-282145-
/O.CON.KIWX.SV.W.0048.000000T0000Z-160828T2145Z/
CASS IN-
522 PM EDT SUN AUG 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL CASS COUNTY...
AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOGANSPORT...
MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...CLYMERS...ANOKA AND ADAMSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4067 8637 4069 8637 4069 8643 4072 8652
4073 8651 4074 8649 4085 8642 4083 8621
4065 8630
TIME...MOT...LOC 2121Z 290DEG 11KT 4075 8635
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
NWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:43 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 28, 1:43 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 143 PM EDT SUN AUG 28 2016 .SYNOPSIS... Issued at 318 AM EDT Sun Aug 28 2016 Scattered showers and thunderstorms can be expected through early evening before diminishing. A few storms may produce some gusty winds and localized heavy rainfall. High pressure will build into the Great Lakes behind the front providing dry weather tonight through Tuesday. Highs today will be in the middle to upper 80s, except a little cooler than that near Lake Michigan. Lows tonight will be in the lower to middle 60s. Highs on Monday will reach back into the mid 80s. && .SHORT TERM...(This Evening through Monday) Issued at 139 PM EDT Sun Aug 28 2016 Upper level wave skirting northern tier of CONUS into southeast Ontario late this afternoon will result in stalling of pooled low level moisture axis across the area. A weak sheared upper vort trailing across across the southern Great Lakes associated with mid/upper level jet will provide some weak mid/upper forcing through late this afternoon. Weak to moderate instability should combine with this weak forcing for scattered afternoon/early evening showers and thunderstorms across central/southern portions of the forecast area. Severe weather is currently not expected although cannot completely rule out any stronger cells producing short-lived 30 to 40 mph wind gusts late afternoon. With relatively slow storm motion and showers training over same location along broad confluence zones, some very localized heavy downpours are possible through late afternoon. Isolated-scattered shower/storm potential should diminish after 00Z. Have received a few reports of funnel clouds across southeast lower Michigan in DTX forecast area, and while not expecting significant severe weather at this time, will continue to monitor over next few hours. Quiet weather expected for the remainder of the night with persistence of low level ridging and light flow. An overall similar setup late tonight/early Monday morning should allow for some patchy fog formation once again for rural and low lying areas. A short wave tracking through base of larger scale eastern Canadian trough early Monday should allow for more substantial low level dry air advection to work across northeast Indiana/northwest Ohio on Monday with best lingering low level moisture likely situated across west central and northwest Indiana. Any substantial forcing will likely be hard to come by on Monday however, with only possibility of note are weak waves lifting northward from cut-off upper trough across the Four Corners region. Cannot completely rule out an afternoon isolated storm across the far west/southwest Monday, but chances appear quite low at this time. Warm conditions to continue into Monday with highs similar to that of today. && .LONG TERM...(Monday Night through Sunday) Issued at 139 PM EDT Sun Aug 28 2016 A quiet period shaping up for the beginning of the long term period. Low level ridge axis will remain anchored across the Great Lakes/Ohio Valley. The next feature of interest will be the next southern Canadian trough progressing through mean upper ridge across south central Canada. This will eventually allow cold frontal boundary to drop across the southern Great Lakes late Tuesday night or Wednesday. Blocking anticyclone will contribute to some moisture availability question with little opportunity for significant moisture transport into the area in advance of the front. Frontogenetic flow should result in some pooled moisture along and just in advance of this boundary that should support scattered shower/storms late Tuesday night/Wednesday. Severe weather potential looks on the low side as shear profiles should remain marginal and more robust shear profiles well divorced to the north across Upper Great Lakes. At least a brief shot of cooler air appears to be in store behind this front for the end of the week with highs in the mid 70s for Thursday/Friday before moderating back into the lower 80s for Days 7-8 as low level thermal troughing shifts off to east/moderates. Medium range models suggest this warming trend should continue behind this forecast period as longwave troughing becomes established across western CONUS. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 121 PM EDT Sun Aug 28 2016 frontal boundary and midlevel trof will be the focus for convection for the next 3 to 6 hours. this is on the northern gradient of moisture and axis of instability from KADG-KANQ-KASW with another axis of instability extending from KHAI-KSBN-KIKK. With the boundary layer flow from the south and mid-level flow from the southwest expect this line to remain nearly stationary for the next few hours. 0-3km shear continues to favor weak rotation in these showers and cannot rule out funnel clouds. Given the wind flow...expect to see pronounced outflow boundaries developing from the line of showers and this would favor development along the southern and southwestern portion of the line. Combined with a weak shortwave ejecting from central Illinois early evening/tonight expect to see additional convective development to the south of the forecast area overnight. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 28, 2:55 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 255 PM EDT SUN AUG 28 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 255 PM EDT SUN AUG 28 2016 /155 PM CDT SUN AUG 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING ESPECIALLY ALONG AND SOUTH OF THE ROUTE 6 CORRIDOR IN NORTHERN INDIANA AND NORTHWEST OHIO. WIND GUSTS TO 40 MPH...SMALL HAIL...AND LOCALIZED FLOODING ARE THE MAIN THREATS WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-291900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 255 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 28, 4:32 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SSE BUFFALO 40.86N 86.73W
08/28/2016 M1.00 INCH WHITE IN EMERGENCY MNGR
QUARTER SIZED HAIL ON 700 N JUST WEST OF 800
E.
&&
MCDLocal storm report, Aug 28, 4:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 2 N NORTH WEBSTER 41.35N 85.70W
08/28/2016 M0.96 INCH KOSCIUSKO IN OFFICIAL NWS OBS
STORM TOTAL SINCE 3:45 PM EDT.
&&
MCDSpecial weather statement, Aug 28, 4:37 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 PM EDT SUN AUG 28 2016 INZ007-009-282115- STEUBEN-DE KALB- 437 PM EDT SUN AUG 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DE KALB AND SOUTHEASTERN STEUBEN COUNTIES... AT 437 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR HAMILTON TO NEAR WATERLOO TO NEAR AUBURN. MOVEMENT WAS NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AUBURN...GARRETT...BUTLER...WATERLOO...HAMILTON...ST. JOE...CONCORD... ASHLEY...NEWVILLE...HUDSON...ALTONA...METZ...HAMILTON LAKE...ALVARADO... FAIRFIELD CENTER...SEDAN...STEUBENVILLE AND MOORE. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 326 AND 342. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4164 8484 4132 8480 4131 8516 4153 8512 TIME...MOT...LOC 2037Z 240DEG 16KT 4155 8503 4143 8498 4133 8506 MARSILI
Special weather statement, Aug 28, 4:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT SUN AUG 28 2016
INZ022-282115-
CASS-
438 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASS COUNTY...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROYAL
CENTER... OR 7 MILES WEST OF LOGANSPORT...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...ROYAL CENTER...LAKE CICOTT...LUCERNE...LEASES CORNER AND
CLYMERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4064 8638 4069 8637 4069 8652 4074 8652
4074 8658 4083 8658 4088 8656 4086 8624
4063 8634
TIME...MOT...LOC 2038Z 288DEG 13KT 4078 8651
NWSSpecial weather statement, Aug 28, 4:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SUN AUG 28 2016
INZ020-282115-
WHITE-
444 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE COUNTY...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONTICELLO...
MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BURNETTSVILLE...HEADLEE...BELL CENTER...IDAVILLE...
INDIANA BEACH...SITKA...NORWAY AND BUFFALO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4091 8675 4091 8658 4074 8659 4074 8675
4072 8676 4074 8682
TIME...MOT...LOC 2044Z 288DEG 12KT 4080 8668
NWSSpecial weather statement, Aug 28, 5:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 PM EDT SUN AUG 28 2016 INZ009-018-OHZ004-015-024-282200- ALLEN-DE KALB-VAN WERT-DEFIANCE-PAULDING- 507 PM EDT SUN AUG 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB... NORTHEASTERN ALLEN...SOUTHWESTERN DEFIANCE...PAULDING AND NORTHWESTERN VAN WERT COUNTIES... AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR HICKSVILLE TO NEAR NEW HAVEN. MOVEMENT WAS SOUTHEAST AT 25 MPH. STRONG OUTFLOW WINDS WILL LIKELY PRECEDE THE HEAVIER RAIN SHOWERS. WINDS GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORT WAYNE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...PAYNE...GRABILL. .. ST. JOE...LEO- CEDARVILLE...CONCORD...NEWVILLE...LATTY...CECIL...CUBA...MARK CENTER...THE BEND...MCGILL...WORSTVILLE...TIPTON AND EDGERTON IN ALLEN COUNTY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 469 BETWEEN MILE MARKERS 23 AND 30. INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 315 AND 318. LAT...LON 4092 8469 4118 8513 4142 8493 4126 8442 TIME...MOT...LOC 2106Z 293DEG 20KT 4134 8472 4107 8496 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:50 PM EDT | Special Weather Statement | IWX | Marshall | 25 min |
| Aug 28, 3:09 PM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 2 hr |
| Aug 28, 3:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 28 min |
| Aug 28, 3:48 PM EDT | Special Weather Statement | IWX | Kosciusko | 27 min |
| Aug 28, 4:08 PM EDT | Special Weather Statement | IWX | White | 37 min |
| Aug 28, 4:23 PM EDT | Special Weather Statement | IWX | Noble | 37 min |
| Aug 28, 4:37 PM EDT | Special Weather Statement | IWX | DeKalb | 38 min |
| Aug 28, 4:38 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
| Aug 28, 4:44 PM EDT | Special Weather Statement | IWX | White | 31 min |
| Aug 28, 4:52 PM EDT | Areal Flood Advisory | IWX | DeKalb, Noble | 3 hr |
| Aug 28, 5:17 PM EDT | Special Weather Statement | IWX | Allen | 28 min |
| Aug 28, 5:28 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 47 min |
| Aug 28, 5:32 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 43 min |
| Aug 28, 5:52 PM EDT | Special Weather Statement | IWX | Wabash | 38 min |
| Aug 28, 6:00 PM EDT | Severe Thunderstorm Warning | IWX | Miami | 45 min |
| Aug 28, 6:31 PM EDT | Special Weather Statement | IWX | Grant | 29 min |
| Aug 28, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 48 min |
| Aug 28, 7:16 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.